Alert archive / Nebraska / High Wind Warnings in 2009
High Wind Warning 2, NWS Hastings, NE
NWS Hastings, NE issued this high wind warning at Mar 23, 2009, 10:48 AM CDT for 4 counties in Kansas; 12 counties in Nebraska. It was in force for 10 hr. 30 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 23, 2009, 10:48 AM CDT (15:48 UTC)
- Expired
- Mar 23, 2009, 9:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Fillmore County, NE, Franklin County, NE, Hall County, NE, Hamilton County, NE, Kearney County, NE, Nuckolls County, NE, Thayer County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 10 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 11:41 AM CDT | NON-TSTM WND GST 59 | 7 S Grand Island, NE | NDOR SENSOR ON-I-80. |
| Mar 23, 12:44 PM CDT | NON-TSTM WND GST 58 | 3 S Shelton, NE | NDOR SENSOR ON I-80. |
| Mar 23, 1:00 PM CDT | HAIL 0.25 | 5 E Tipton, KS | |
| Mar 23, 1:15 PM CDT | HAIL 0.25 | Juniata, NE | |
| Mar 23, 1:40 PM CDT | HAIL 0.5 | Deweese, NE | |
| Mar 23, 1:42 PM CDT | HAIL 0.25 | Beloit, KS | PEA SIZE HAIL JUST EAST OF TOWN...RW+ AND NEAR ZERO VISIBILITY JUST WEST OF TOWN. |
| Mar 23, 1:49 PM CDT | NON-TSTM WND GST 58 | Smith Center, KS | MINOR SHINGLE DAMAGE |
| Mar 23, 1:54 PM CDT | HAIL 0.25 | Hastings, NE | 2ND STREET AND MARION ROAD IN HASTINGS |
| Mar 23, 1:54 PM CDT | HAIL 0.75 | 4 S Jewell, KS | ALSO 50 MPH WIND GUSTS |
| Mar 23, 1:54 PM CDT | NON-TSTM WND GST 60 | Smith Center, KS | AT AIRPORT. |
| Mar 23, 1:56 PM CDT | NON-TSTM WND GST 60 | 8 Sw Harvard, NE | RAWS SENSOR AT RAINWATER BASIN. |
| Mar 23, 2:14 PM CDT | HAIL 0.88 | Sw Aurora, NE | |
| Mar 23, 2:15 PM CDT | TSTM WND GST 60 | Giltner, NE | NICKEL SIZE HAIL AS WELL...SIDING ON SOUTH SIDE OF HOUSE WAS DAMAGED. |
| Mar 23, 2:16 PM CDT | HAIL 0.25 | Jewell, KS | PEA SIZE HAIL AND HEAVY RAIN. |
| Mar 23, 2:22 PM CDT | HAIL 0.25 | 2 N Randall, KS | |
| Mar 23, 2:25 PM CDT | HAIL 0.75 | Bradshaw, NE | HAIL COVERING THE GROUND. |
| Mar 23, 2:45 PM CDT | NON-TSTM WND GST 68 | Campbell, NE | NDOR SENSOR HWY 4 AT MILEPOST 49.7. |
| Mar 23, 2:50 PM CDT | HAIL 1 | 11 S York, NE | HAIL WAS COVERING THE GROUND |
| Mar 23, 2:58 PM CDT | HAIL 1 | 3 E Deshler, NE | |
| Mar 23, 3:15 PM CDT | NON-TSTM WND GST 58 | 4 Ne Kearney, NE | |
| Mar 23, 3:25 PM CDT | TSTM WND DMG | W Exeter, NE | DISTANCE UNKNOWN. POWER POLES SNAPPED...PIVOTS OVERTURNED...SEMI OVERTURNED WITH MINOR INJURY TO DRIVER BETWEEN EXETER AND GRAFTON NEBRASKA BETWEEN 325 AND 330 PM. |
| Mar 23, 3:30 PM CDT | HAIL 1.25 | E Exeter, NE | HAIL REPORTED JUST EAST OF EXETER...DISTANCE UNKNOWN. |
| Mar 23, 3:35 PM CDT | TSTM WND DMG | W Exeter, NE | DISTANCE UNKNOWN. POWER POLES SNAPPED...PIVOTS OVERTURNED...SEMI OVERTURNED WITH MINOR INJURY TO DRIVER BETWEEN EXETER AND GRAFTON NEBRASKA BETWEEN 325 AND 330 PM. |
| Mar 23, 3:38 PM CDT | NON-TSTM WND GST 0 | Clay Center, NE | NDOR SENSOR HWY 14/HWY 74 INTERSECTION |
| Mar 23, 3:58 PM CDT | NON-TSTM WND GST 68 | Clay Center, NE | NDOR SENSOR HWY 14/HWY 74 INTERSECTION |
| Mar 23, 4:41 PM CDT | NON-TSTM WND GST 61 | 7 S Grand Island, NE | NDOR SENSOR ON I-80. |
| Mar 23, 5:50 PM CDT | NON-TSTM WND GST 60 | 4 Ne Grand Island, NE | |
| Mar 23, 6:04 PM CDT | NON-TSTM WND GST 61 | 3 S Shelton, NE | NDOR SENSOR ON I-80. |
| Mar 23, 6:10 PM CDT | NON-TSTM WND GST 60 | Hebron, NE | AT AIRPORT. |
| Mar 23, 8:14 PM CDT | NON-TSTM WND DMG | Deweese, NE | SPOTTER REPORTS 2.5 FT DIAMETER TREES DOWN IN DEWEESE AND GLENVIL AREA OCCURRING JUST AFTER 5 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 3.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 504 m²/s²
- 0-3 km storm-relative helicity
- 539 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 231548 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1048 AM CDT MON MAR 23 2009 KSZ006-007-018-019-NEZ061>064-074>077-084>087-240000- /O.UPG.KGID.WI.Y.0008.000000T0000Z-090324T0200Z/ /O.NEW.KGID.HW.W.0002.090323T1548Z-090324T0000Z/ SMITH-JEWELL-OSBORNE-MITCHELL-BUFFALO-HALL-HAMILTON-YORK-KEARNEY- ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE... BELOIT...KEARNEY...GRAND ISLAND...AURORA...YORK...MINDEN... HASTINGS...CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD... SUPERIOR...NELSON...HEBRON 1048 AM CDT MON MAR 23 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THIS REPLACES THE WIND ADVISORY WHICH WAS IN EFFECT. SOUTH TO SOUTHEASTERLY WINDS WILL CONTINUE STRENGTHENING TODAY AS A POTENT STORM SYSTEM PUSHES INTO THE AREA. SUSTAINED WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 50 MPH...ARE EXPECTED THROUGH THIS AFTERNOON BEFORE WINDS DIMINISH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ KSZ005-017-NEZ039>041-046>049-060-072-073-082-083-240000- /O.CON.KGID.WI.Y.0008.000000T0000Z-090324T0200Z/ PHILLIPS-ROOKS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK- DAWSON-GOSPER-PHELPS-FURNAS-HARLAN- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON... ORD...GREELEY...FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY... OSCEOLA...LEXINGTON...ELWOOD...HOLDREGE...BEAVER CITY...ALMA 1048 AM CDT MON MAR 23 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. SOUTH TO SOUTHEASTERLY WINDS WILL CONTINUE STRENGTHENING TODAY AS A POTENT STORM SYSTEM PUSHES INTO THE AREA. SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS NEAR 45 MPH...ARE EXPECTED THROUGH THIS AFTERNOON BEFORE WINDS DIMINISH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
000 WWUS73 KGID 232341 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 641 PM CDT MON MAR 23 2009 KSZ006-007-018-019-NEZ061>064-074>077-084>087-240200- /O.EXT.KGID.HW.W.0002.000000T0000Z-090324T0200Z/ SMITH-JEWELL-OSBORNE-MITCHELL-BUFFALO-HALL-HAMILTON-YORK-KEARNEY- ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE... BELOIT...KEARNEY...GRAND ISLAND...AURORA...YORK...MINDEN... HASTINGS...CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD... SUPERIOR...NELSON...HEBRON 641 PM CDT MON MAR 23 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. STRONG SOUTHWEST WILL CONTINUE THROUGH 9 PM. THE WINDS WILL BLOW AROUND 40 MPH WITH SOME GUSTS OVER 55 MPH LIKELY. THE WINDS WILL DIMINISH ONCE THE SUN SETS. IT WILL REMAIN WINDY OVERNIGHT WITH WEST WINDS BLOWING AT 20 TO 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STRONG WINDS WILL CAUSE AREAS OF BLOWING DUST WHICH WILL RESTRICT VISIBILITIES. THOSE TRAVELING ACROSS THE REGION SHOULD BE PREPARED TO SLOW DOWN. && $$ KSZ005-017-NEZ039>041-046>049-060-072-073-082-083-240200- /O.CON.KGID.WI.Y.0008.000000T0000Z-090324T0200Z/ PHILLIPS-ROOKS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK- DAWSON-GOSPER-PHELPS-FURNAS-HARLAN- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON... ORD...GREELEY...FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY... OSCEOLA...LEXINGTON...ELWOOD...HOLDREGE...BEAVER CITY...ALMA 641 PM CDT MON MAR 23 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE FOR A FEW MORE HOURS. SOME WIND GUSTS AROUND 45 MPH ARE STILL LIKELY. THE WINDS WILL BEGIN TO DIMINISH ONCE THE SUN SETS. IT WILL STILL REMAIN WINDY TONIGHT AS WEST WINDS ARE EXPECTED TO BLOW AT 20 TO 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE WINDS WILL CAUSE AREAS OF BLOWING DUST WHICH WILL RESTRICT VISIBILITIES. THOSE TRAVELING ACROSS THE REGION SHOULD BE PREPARED TO SLOW DOWN. && $$ KISNER
000 WWUS73 KGID 240159 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 859 PM CDT MON MAR 23 2009 KSZ006-007-018-019-NEZ061>064-074>077-084>087-240300- /O.EXP.KGID.HW.W.0002.000000T0000Z-090324T0200Z/ SMITH-JEWELL-OSBORNE-MITCHELL-BUFFALO-HALL-HAMILTON-YORK-KEARNEY- ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE... BELOIT...KEARNEY...GRAND ISLAND...AURORA...YORK...MINDEN... HASTINGS...CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD... SUPERIOR...NELSON...HEBRON 859 PM CDT MON MAR 23 2009 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING... THE WINDS ARE DECREASING ACROSS THE AREA AND THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM. WINDS WILL CONTINUE TO BLOW AT 25 TO 30 MPH THROUGH MIDNIGHT. AFTER THAT...WINDS OF 15 TO 25 MPH CAN BE EXPECTED. $$ KSZ005-017-NEZ039>041-046>049-060-072-073-082-083-240300- /O.EXP.KGID.WI.Y.0008.000000T0000Z-090324T0200Z/ PHILLIPS-ROOKS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK- DAWSON-GOSPER-PHELPS-FURNAS-HARLAN- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON... ORD...GREELEY...FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY... OSCEOLA...LEXINGTON...ELWOOD...HOLDREGE...BEAVER CITY...ALMA 859 PM CDT MON MAR 23 2009 ...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... THE WINDS ARE DECREASING ACROSS THE AREA AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 PM. WINDS WILL CONTINUE TO BLOW AT 15 TO 25 MPH THROUGH THE NIGHT. $$ KISNER
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this high wind warning went out at Mar 23, 6:54 AM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Mar 23, 6:54 AM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
654 AM CDT MON MAR 23 2009
.AVIATION...12Z KGRI TAF. VERY WINDY CONDITIONS ARE EXPECTED TODAY
WITH SOUTH WINDS GUSTING TO WELL OVER 40 KTS. MVFR CONDITIONS ARE
EXPECTED AS THUNDERSTORMS DEVELOP NEAR THE TERMINAL AND MOVE EAST.
SOME STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WIND.
STORMS SHOULD BE EAST OF THE TERMINAL BY LATE AFTERNOON...WITH
WINDS SWITCHING TO THE WEST BUT REMAINING QUITE WINDY.
&&
.PREV DISCUSSION... /ISSUED 351 AM CDT MON MAR 23 2009/
DISCUSSION...FOCUS IS ON TSTMS/SVR POTENTIAL AND VERY STRONG WINDS
TODAY AS A POTENT UPPER LOW PRESSURE SYSTEM LIFTS ACROSS NEBRASKA
TODAY. SATELLITE AND EVENING UPPER AIR ANALYSIS PLACED THE POTENT
LOW PRESSURE SYSTEM IN EASTERN UTAH. HEIGHT FALLS AT H5 WERE ON
THE ORDER OF 150M NEAR THE FOUR CORNERS REGION. A 110KT H3 JET WAS
ROUNDING THE BASE OF THE SYSTEM. MODELS ARE CONSISTENT IN TRACKING
THE LOW INTO EASTERN COLORADO THIS MORNING...THEN LIFTING THE
SYSTEM NORTH INTO NORTH CENTRAL NEBRASKA/SOUTHERN SOUTH DAKOTA
THIS EVENING/TONIGHT.
AT THE SURFACE AT 07Z...A 988MB SURFACE LOW WAS LOCATED NEAR KSNY
WITH A TIGHT PRESSURE GRADIENT IN PLACE ACROSS THE CENTRAL PLAINS.
PROFILER DATA INDICATES AN INTENSE LOWLEVEL JET OF 60 TO 70KTS
ORIENTED FROM OKLAHOMA THROUGH NEBRASKA. SURFACE WINDS HAVE
INTERMITTENTLY REACHED WIND ADVISORY CRITERIA AT KEAR...KLXN...KHDE
IN THE LAST COUPLE OF HOURS AND GIVEN THE STRONG WINDS ALREADY IN
PLACE WILL GO AHEAD AND BUMP UP THE ONSET TIME OF THE CURRENT WIND
ADVISORY TODAY. FORECAST SOUNDINGS SUGGEST MIXING MAY REACH HEIGHTS
NEAR H75 WHERE WIND SPEEDS EXCEED 40KTS...AND WILL NEED TO MONITOR
FOR HIGH WIND WARNING POTENTIAL...BUT FOR NOW HAVE KEPT WINDS AT A
HIGH END ADVISORY.
A FEW THUNDERSTORMS HAD DEVELOPED ACROSS OUR EASTERN CWA OR JUST
EAST OF OUR CWA...WHICH IS ALIGNED WELL WITH ISENTROPIC LIFT AS
INDICATED ON THE 310K SURFACE. THE CONVECTION IS EXPECTED TO
CONTINUE TO SHIFT NORTHEASTWARD THIS MORNING...THEN REDEVELOPMENT
IS EXPECTED BY LATE MORNING/EARLY AFTERNOON. THE SURFACE LOW AND
NEARLY STACKED SYSTEM PUSHES INTO OUR WESTERN NEB CWA AROUND
MIDDAY...WITH THE DRYLINE EXTENDING SOUTH INTO OUR WESTERN KS
COUNTIES. INSTABILITY IS MARGINAL AROUND MIDDAY BUT INCREASES TO
NEAR 1000 J/KG ACROSS OUR EASTERN CWA DURING THE AFTN. TREMENDOUS
DEEP LAYER SHEAR IS PRESENT AND TSTMS SHOULD INITIATE ALONG/AHEAD
OF THE ADVANCING SURFACE LOW/DRY LINE/COLD FRONT ACROSS OUR WEST
CENTRAL CWA. STORMS SHOULD BECOME LINEAR AND DAMAGING WINDS/LARGE
HAIL WILL BE THE PRIMARY HAZARDS AS THEY RAPIDLY TRACK TO THE
NORTH NORTHEAST. CANNOT COMPLETELY RULE OUT ISOLATED TORNADOES ACROSS OUR
FAR EASTERN CWA. OVERALL SHOULD BE A QUICK SVR EVENT OVERALL WITH
THE FAST STORM MOTION...AND THE SURFACE LOW QUICKLY LIFTS NORTHEAST
INTO NORTHEAST NEBRASKA BY 00Z WITH THE ASSOCIATED DRY LINE THRU
ALL BUT OUR FAR EASTERN COUNTIES.
THE COLD FRONT SWEEPS THROUGH AFTER DARK AND ALTHOUGH MAIN
WRAPAROUND SHOULD REMAIN TO OUR NORTH...THERE IS AN OUTSIDE CHANCE
FOR A RAIN/SNOW MIX OR SOME SNOW ACROSS OUR NORTHWEST CWA. COLD AIR
CONTINUES TO ADVECT SOUTH ON TUESDAY AND TEMPERATURES WILL BE MUCH
COLDER AND STRUGGLE IN THE 30S IN OUR NORTH...WITH 40S IN OUR
SOUTH. LIGHT SNOW POTENTIAL WILL LINGER ACROSS OUR NORTH/NORTHWEST
COUNTIES ON TUESDAY AND WINDS WILL REMAIN STRONG AND GUSTY...THIS
TIME FROM THE NORTHWEST. FORECAST SOUNDINGS SUGGEST MIXING ON
TUESDAY WILL REACH H85 WITH WIND SPEEDS JUST OVER 30KTS AND WILL
NEED TO MONITOR FOR ANOTHER POTENTIAL WIND ADVISORY.
THE SYSTEM FINALLY LIFTS INTO THE UPPER MIDWEST TUESDAY NIGHT AND
THE FORECAST DRIES...AND THE AIRMASS WILL BEGIN TO MODERATE. HIGH
TEMPS ON WEDNESDAY SHOULD CLIMB BACK INTO THE 50S.
ANOTHER SYSTEM IS ON THE HORIZON FOR THE END OF THE WEEK/INTO THE
WEEKEND BUT HAVE NOT MADE ADJUSTMENTS TO THE EXTENDED ATTM.
AVIATION....AVIATION...06Z KGRI TAF. WILL MORE THAN LIKELY STAY DRY
TONIGHT...BUT EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP AROUND
KGRI BY LATE MORNING TO EARLY AFTERNOON. BEST SHOT AT SEEING
THUNDERSTORMS CURRENTLY APPEARS TO BE IN THE 17Z TO 20Z WINDOW.
LOW STRATUS DECK IS EXPECTED TO PERSIST WITH MVFR CONDITIONS
THROUGH AT LEAST MID DAY AND POSSIBLY LONGER. WINDS WILL BE AN
ISSUE TODAY WITH ADVISORY LEVEL SOUTH WINDS THROUGHOUT THE DAY.
SOME OF THE EARLY AFTERNOON THUNDERSTORMS COULD BECOME SEVERE.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR NEZ039>041-046>049-
060>064-072>077-082>087.
KS...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ005>007-017>019.
&&
HEINLEINHazardous weather outlook, Mar 23, 4:25 AM CDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 425 AM CDT MON MAR 23 2009 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 241200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 425 AM CDT MON MAR 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. A WIND ADVISORY IS IN EFFECT UNTIL 9 PM FOR WIND SPEEDS OF 30 TO 40 MPH AND GUSTS BETWEEN 50 AND 55 MPH. SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN NOON AND 7 PM...PRIMARILY EAST OF A LINE FROM LEXINGTON TO PHILLIPSBURG. THE MAIN HAZARDS FROM THE STORMS WILL BE DAMAGING WINDS OF 60 MPH AND HAIL TO THE SIZE OF GOLF BALLS. ISOLATED TORNADOES ARE ALSO POSSIBLE...GENERALLY EAST OF HIGHWAY 281. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ON TUESDAY...NORTHWEST WINDS WILL AVERAGE 25 TO 35 MPH AND GUST TO 40 MPH. ACCUMULATING SNOWFALL IS POSSIBLE FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 12:37 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 38 min |
| Mar 23, 2:01 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Hall, Hamilton, Merrick | 24 min |
| Mar 23, 2:48 PM CDT | Severe Thunderstorm Warning | GID | Polk, York | 42 min |
| Mar 23, 2:50 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Polk | 25 min |
| Mar 23, 2:57 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Thayer | 33 min |
| Mar 23, 3:17 PM CDT | Severe Thunderstorm Warning | GID | York | 26 min |
Nearby
High Wind Warnings in Nebraska, 2009High Wind Warnings in Kansas, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.